Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

 

Asymptotic normality of improved weighted empirical distribution functions


Authors: R. Maiboroda and O. Kubaichuk
Translated by: S. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 69 (2003).
Journal: Theor. Probability and Math. Statist. 69 (2004), 95-102
MSC (2000): Primary 62G30; Secondary 62G20
Published electronically: February 8, 2005
MathSciNet review: 2110908
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Weighted empirical distribution functions are often used to estimate the distributions of components in a mixture. However, weighted empirical distribution functions do not possess some properties of probability distribution functions in the case of negative weight coefficients. We consider a method allowing one to improve weighted empirical distribution functions and obtain an estimator that is a distribution function. We prove that this estimator is asymptotically normal. The limit distribution of the improved weighted empirical distribution function coincides with that of the initial estimator.


References [Enhancements On Off] (What's this?)

  • 1. R. Ē. Maĭboroda, Estimation of the distributions of the components of mixtures having varying concentrations, Ukraïn. Mat. Zh. 48 (1996), no. 4, 558–562 (Ukrainian, with English and Ukrainian summaries); English transl., Ukrainian Math. J. 48 (1996), no. 4, 618–622 (1997). MR 1417019 (97j:62055), http://dx.doi.org/10.1007/BF02390622
  • 2. R. Ē. Maĭboroda, Correlation analysis of mixtures. I, Teor. Ĭmovīr. Mat. Stat. 54 (1996), 99–108 (Ukrainian, with Ukrainian summary); English transl., Theory Probab. Math. Statist. 54 (1997), 105–114. MR 1644590 (99k:62102)
  • 3. V. V. Buldygin and Yu. V. Kozachenko, Metric characterization of random variables and random processes, Translations of Mathematical Monographs, vol. 188, American Mathematical Society, Providence, RI, 2000. Translated from the 1998 Russian original by V. Zaiats. MR 1743716 (2001g:60089)
  • 4. A. V. Skorokhod, Studies in the theory of random processes, Translated from the Russian by Scripta Technica, Inc, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0185620 (32 #3082b)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 62G30, 62G20

Retrieve articles in all journals with MSC (2000): 62G30, 62G20


Additional Information

R. Maiboroda
Affiliation: Department of Probability Theory and Mathematical Statistics, Faculty of Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 6, Kyiv 03127, Ukraine
Email: mre@mechmat.univ.kiev.ua

O. Kubaichuk
Affiliation: Department of Probability Theory and Mathematical Statistics, Faculty of Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 6, Kyiv 03127, Ukraine
Email: linsta@akcecc.kiev.ua

DOI: http://dx.doi.org/10.1090/S0094-9000-05-00617-4
PII: S 0094-9000(05)00617-4
Received by editor(s): September 26, 2002
Published electronically: February 8, 2005
Article copyright: © Copyright 2005 American Mathematical Society